Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 31, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Dec 27, 2006, 2:47 AM PST for Elko County, Nevada. It took effect at Dec 27, 2006, 6:00 PM PST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2006, 2:47 AM PST (10:47 UTC)
- In effect from
- Dec 27, 2006, 6:00 PM PST
- Expired
- Dec 28, 2006, 3:38 PM PST
- In force
- 22 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 271047 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 247 AM PST WED DEC 27 2006 NVZ013-280000- /O.NEW.KLKN.WI.Y.0031.061228T0200Z-061228T1800Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 247 AM PST WED DEC 27 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST THURSDAY. A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NYE COUNTY LATE THIS AFTERNOON. BEHIND THE FRONT NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ033-280000- /O.NEW.KLKN.WI.Y.0031.061228T0400Z-061228T1600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 247 AM PST WED DEC 27 2006 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PST THURSDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP THIS EVENING BEHIND A STRONG COLD FRONT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KLKN 272258 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 258 PM PST WED DEC 27 2006 NVZ013-281100- /O.CON.KLKN.WI.Y.0031.061228T0200Z-061228T1800Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 258 PM PST WED DEC 27 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST THURSDAY. A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NYE COUNTY LATE THIS AFTERNOON. BEHIND THE FRONT NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 45 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ033-281100- /O.CON.KLKN.WI.Y.0031.061228T0400Z-061228T1600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 258 PM PST WED DEC 27 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PST THURSDAY. NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS AS HIGH AS 40 MPH WILL DEVELOP THIS EVENING BEHIND A STRONG COLD FRONT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KLKN 281020 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 220 AM PST THU DEC 28 2006 NVZ033-281130- /O.CAN.KLKN.WI.Y.0031.000000T0000Z-061228T1600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 220 AM PST THU DEC 28 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT THAT BROUGHT GUSTY WINDS TO THE AREA EARLY THIS MORNING HAS PUSHED TO THE SOUTH. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ NVZ013-290000- /O.EXT.KLKN.WI.Y.0031.000000T0000Z-061229T0500Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 220 AM PST THU DEC 28 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH WILL CONTINUE ACROSS THE REGION THROUGH THIS EVENING IN THE WAKE OF A STRONG COLD FRONT THAT HAS STALLED OVER SOUTHERN NEVADA. WINDS WILL GRADUALLY DIMINISH THURSDAY NIGHT AS THE COLD FRONT MOVES FURTHER SOUTH AND EAST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KLKN 282338 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 337 PM PST THU DEC 28 2006 NVZ013-290045- /O.CAN.KLKN.WI.Y.0031.000000T0000Z-061229T0500Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 336 PM PST THU DEC 28 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS ARE DIMINISHING ACROSS MOST OF NORTHERN NYE COUNTY THIS AFTERNOON AS THE RECENT STRONG WEATHER SYSTEM CONTINUES TO PUSH OFF TO THE SOUTHEAST. BREEZY WINDS WITH SOME HIGHER GUSTS WILL LIKELY CONTINUE INTO THE EVENING HOURS...ESPECIALLY ACROSS EASTERN AREAS OF THE COUNTY...HOWEVER THE WIDESPREAD THREAT OF STRONG WINDS HAS ENDED. $$ ROOD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 27, 2:20 AM PST, 27 minutes earlier.
Area forecast discussion, Dec 27, 2:20 AM PST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 220 AM PST WED DEC 27 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL BRING SNOW SHOWERS TO THE REGION TODAY AND TONIGHT BEFORE MOVING OUT OF THE AREA THURSDAY. HIGH PRESSURE WILL THEN BUILD OVER THE GREAT BASIN FOR DRY WEATHER THROUGH THE WEEKEND. A WEAK WEATHER SYSTEM WILL BRING A SMALL THREAT OF SHOWERS TO NORTHERN NEVADA ON NEW YEARS DAY. && .SHORT TERM...UPPER LOW CURRENTLY CENTERED ALONG THE NRN CA COAST. MODELS TAKE BULK OF ENERGY WITH THIS SYS SEWD THRU CENTRAL CA INTO AZ TODAY WITH WEAK NRN BRANCH CROSSING NRN AND CENTRAL NV. RADAR SHOWS A FEW SHOWERS ACROSS NERN NV OUT AHEAD OF MAIN SYSTEM. THERE WILL BE A BRIEF BREAK BEFORE SHOWERS ASSOCIATED WITH MAIN UPPER LOW MOVE INTO NWRN NV BY DAYBREAK THEN INTO ERN NV AROUND MID TO LATE MORNING. AS A CONSEQUENCE OF SYSTEM SPLITTING MORE THAN MODELS HAD EARLIER FORECASTED SNOW AMOUNTS WILL NOT BE AS MUCH AS PREVIOUSLY THOUGHT. MOST VALLEY LOCATIONS WILL SEE LESS THAN 2 INCHES FROM THIS STORM. SNOW SHOWERS WILL END ACROSS THE WEST LATE THIS AFTN/EARLY EVENING AND MOSTLY BE OVER WITH IN THE EAST BY MIDNIGHT. UPPER RIDGE THEN BUILDS INTO THE REGION THURSDAY AND FRIDAY. WITH 700 MB TEMPS AROUND -16C THURSDAY HIGH TEMPS WILL MOSTLY STAY BELOW FREEZING. CLEAR SKIES AND A FRESH SNOW COVER IN MOST AREAS WILL ALLOW TEMPS TO DROP INTO THE 5 BELOW ZERO TO 5 ABOVE ZERO RANGE THURSDAY NIGHT IN MANY LOCATIONS. CEC .LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY...MODELS IN GOOD AGREEMENT ABOUT KEEPING H5 RIDGING OVER NEVADA FROM FRIDAY NIGHT THRU MIDDAY SUNDAY...ALLOWING FOR DRY CONDITIONS. WITH SNOW COVER AND A GOOD INVERSION STILL EXPECTED TO BE IN PLACE HAVE KEPT LOW TEMPERATURES A GOOD 10 DEGREES BELOW GUIDANCE. IN ADDITION...THE INVERSION SHOULD CAUSE ANOTHER CHILLY DAY ACROSS THE ELKO COUNTY VALLEYS. 00Z GFS CONTINUES TO SHOW A DECENT SHORTWAVE CROSSING THE REGION DURING THE SUNDAY NIGHT/MONDAY TIME PERIOD WHILE DGEX AND CANADIAN ARE WEAKER WITH THIS FEATURE AND KEEP PRECIPITATION TO THE NORTH AND WEST OF THE CWA. BECAUSE OF THESE DIFFERENCES...DID NOT MAKE ANY CHANGES TO THE GRIDS AND LEFT SLIGHT CHANCE POPS IN ACROSS THE NORTH. MODELS SUGGEST RIDGING TO RETURN TUESDAY AND WEDNESDAY OF NEXT WEEK FOR DRY WEATHER BUT CONFIDENCE IS LOW AT THIS POINT. MCGEE && .AVIATION...A COLD FRONT CROSSING THE REGION TODAY WILL CAUSE CEILINGS TO LOWER TO MVFR CATEGORY WITH INTERMITTENT IFR CONDITIONS POSSIBLE IN ANY HEAVIER RAIN OR SNOW SHOWER ESPECIALLY THIS AFTERNOON AND EVENING. GUSTY NORTHWEST ARE ALSO EXPECTED TO ACCOMPANY THE COLD FRONT. MCGEE && .LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR NRN NYE COUNTY NVZ013 FROM 6 PM TONIGHT TO 10 AM THURSDAY MORNING. WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY NVZ033 FROM 8 PM TONIGHT TO 8 AM THURSDAY MORNING.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.